Discussions By Condition: I cannot get a diagnosis.

About my dad... several things very frustrating!Please HELP

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: pandorella
  • August 13, 2007
  • 04:24 AM

This is about my father, he's a 63 year old man with several problems going on right now and I'm worried about the care he is receiving. To begin, he has had stents put in his legs for circulatory problems, then he had a kidney removed due to cancer this past December. Those problems seemed to be going well then he had a TIA (mini-stroke) in the middle of June. Since then he has been in and out of the hospital. When he came home from the TIA (2 weeks in hospital), he had contracted a staph infection. He was home for 2 or 3 days and had to return due to breathing difficulty. He was on a respirator and oxygen, he's had high blood pressure and that was over the top and he also had fluid in his lungs. At this time his kidney began to fail they said and he was put on Dialysis. This went on for a week or so and he seemed to improve, they said he didn't need Dialysis anymore and sent him home. He was okay the first day but the 2nd day home he started having breathing problems again. EMT's came again and they did tests at the hospital and said he had Pneumonia. Said there was a spot on and fluid in his lungs. Then they diagnosed him with having a Panic attack and sent him home a few days later. He was home 3 days and was on oxygen, Klonopin (which he reacted horribly to) and couldn't breathe. We were told it was Panic attacks so we kept telling him he's not dying, just breathe etc... He couldn't walk, would curl up in a ball and when the nurse who was giving him his intravenous Antibiotic for staph was there, he began crawling on the floor unable to breathe or stand or sit. EMT's rushed him to the hospital, his oxygen was at 70, he was ashen and they almost lost him. He has been in since then and I don't know ALL the different meds he is on (I live in Tampa and he is in Miami) but he had to be sedated due to water around his heart and have a tube put in his throat for a week. They tried to take him off one day and he couldn't breathe again and his heart was racing so they put him back on. Now, he is awake and his oxygen is good, his kidney is good (they say) and now he has heart problems. Also, he has been hallucinating and not being himself at all since they brought him out of sedation (tube was removed and he was awake on Friday August 3rd. Since then, he is has been hallucinating. They were saying he was having delirium tremens because he used to drink beer regularly, but he hadn't had any signs like this before he was awakened and the tube removed & hasn't drank since the beginning of June. Now he isn't eating right, can't sleep and is very agitated often. I also know he hates being in the hospital, wants to go home. I know he ISN'T crazy and this is in no way like him. I'm so frustrated seeing him this way and don't think he's being treated for what's actually going on with him. He is on several different medications and since he has so many different things going wrong, I worry if all the different Dr's (cardio/pulmonary/kidney etc) are giving him things that aren't supposed to go together. I hope that someone can maybe shed some light on this for me. Sorry this is SO long but there's alot going on and I wanted to give the best picture of the situation. Thank you for taking the time to read this and hope to hear from someone!

Reply Flag this Discussion

2 Replies:

  • Wow. I'm sorry about everything you and your father have been thru! Has sarcoidosis been considered? While the cause of it is unknown, it seems to be an immune response, which can affect any tissue. It can be an extreme immune response to infection (you mentioned staph). Furthermore, his body has been under a ton of stress due to the kidney cancer, which might have triggered it. In most cases sarcoidosis affects the lungs. In some cases it spreads to other organs (not cancerous!!) including the heart, nervous system and kidneys. It can potentially cause organ failure (kidney failure). In diagnosis, a chest x-ray would generally indicate scarring or granuloma of the lungs (you mentioned a spot on his lungs). Other tests would indicate restricted breathing capacity and thus decreased oxygen in the blood. I am not sure what the full battery of tests might include, but they would also do tests pertaining to other organ involvement. Here is one site you may want to check out: http://www.nlm.nih.gov/medlineplus/sarcoidosis.html#cat5Hope this helps and good luck!
    lsoroosh 51 Replies
    • August 13, 2007
    • 07:37 AM
    • 0
    Flag this Response
  • Sweetie....when Dad gets out of the hospital...take him for NAET/Bioset therapy....the antibiotics won't help as much as this will!!!!!!! Help your Dad...I was in the same spot....sick....everyone thought I had "lost it"...but I was just sick...physically...causing mental symptoms. This therapy works....I am proof google NAET or Bioset testimonials....they are everywhere becasuse this works....I am headed back to work for the first time in a LONG time because in the past 2 mos of treatment, my symptoms are 90% gone... a friend of mine went too...she had staph...bad...she is better now after taking Oil of Oregano which kills bacteria naturally without destroying your complete immune system like antibiotics... Best of luck to you and Dad....He will be forever grateful to you for finding this therapy for him!!!!.........be well...mommy cat
    mommy cat 1,654 Replies
    • August 13, 2007
    • 06:11 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?